Back to Journals » Neuropsychiatric Disease and Treatment » Volume 11

Aripiprazole-associated tic in a schizophrenia patient

Authors Guo X, Lu D, Jiang Y

Received 25 December 2014

Accepted for publication 16 February 2015

Published 30 March 2015 Volume 2015:11 Pages 873—874

DOI https://doi.org/10.2147/NDT.S79863

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 3

Editor who approved publication: Professor Wai Kwong Tang

Xieli Guo,1,2,* Dali Lu,3,* Yugang Jiang1

1Department of Neurosurgery, Second Xiangya Hospital of Central South University, Changsha, Hunan, People’s Republic of China; 2Department of Neurosurgery, Jinjiang Hospital of Quanzhou Medical College, Jinjiang, Fujian, People’s Republic of China; 3Department of Psychiatry, Xiamen Xianyue Hospital, Xiamen, Fujian, People’s Republic of China

*These authors contributed equally to this work

Abstract: Tic disorder, characterized by the presence of both motor and vocal tics is common in adolescents and adults. Antipsychotics including typical antipsychotics and atypical antipsychotics are generally recognized by experts as the most effective pharmacological treatment for tics. However, previous studies suggest that tic-like symptoms might manifest during treatment with atypical antipsychotics such as clo­zapine, quetiapine, but not aripiprazole. We present the first case, to our knowledge, of an adult schizophrenia patient who developed tics during treatment with aripiprazole.

Keywords: aripiprazole, antipsychotics, tic, schizophrenia, side effect

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]

 

Readers of this article also read:

Decreased serum levels of brain-derived neurotrophic factor in schizophrenic patients with deficit syndrome

Akyol ES, Albayrak Y, Beyazyüz M, Aksoy N, Kuloglu M, Hashimoto K

Neuropsychiatric Disease and Treatment 2015, 11:865-872

Published Date: 30 March 2015

Green synthesis of water-soluble nontoxic polymeric nanocomposites containing silver nanoparticles

Prozorova GF, Pozdnyakov AS, Kuznetsova NP, Korzhova SA, Emel’yanov AI, Ermakova TG, Fadeeva TV, Sosedova LM

International Journal of Nanomedicine 2014, 9:1883-1889

Published Date: 16 April 2014

Methacrylic-based nanogels for the pH-sensitive delivery of 5-Fluorouracil in the colon

Ashwanikumar N, Kumar NA, Nair SA, Kumar GS

International Journal of Nanomedicine 2012, 7:5769-5779

Published Date: 15 November 2012

A novel preparation method for silicone oil nanoemulsions and its application for coating hair with silicone

Hu Z, Liao M, Chen Y, Cai Y, Meng L, Liu Y, Lv N, Liu Z, Yuan W

International Journal of Nanomedicine 2012, 7:5719-5724

Published Date: 12 November 2012

Cross-linked acrylic hydrogel for the controlled delivery of hydrophobic drugs in cancer therapy

Deepa G, Thulasidasan AK, Anto RJ, Pillai JJ, Kumar GS

International Journal of Nanomedicine 2012, 7:4077-4088

Published Date: 27 July 2012

Crystallization after intravitreal ganciclovir injection

Pitipol Choopong, Nattaporn Tesavibul, Nattawut Rodanant

Clinical Ophthalmology 2010, 4:709-711

Published Date: 14 July 2010